Find Out What a Diabetic Needs To Do When Their Blood Sugar Levels Get To Low
Posted Feb 01 2010 11:39am
If your a diabetic you will notice every now and then that you will experience low blood sugar. This can happen even if your doing everything correctly. You can instantly feel your blood sugar levels going lower because you will feel like your going to faint.
Checking your blood sugar regularly is the best way, but if you do not have your testing supplies with you, sweating, disorientation, fatigue, shakiness, and dizziness are some of the symptoms. When you notice any of these symptoms you need to take care of it fast. For non-diabetics, normal blood sugar levels are between 70 and 110 milligrams per deciliter.
Being diabetic means tat you need to take some precautions. If a diabetics blood sugar level drops below 70 it is considered low. When this happens you need to act quickly. You have a few options when something like this happens.
You can take 4 glucose tablets (carry a pack or two with you in your vehicle) or drink at least 4 ounces of fruit juice (orange juice is a good choice) or a regular soda pop (not sugar-free/diet soda). This would be approximately 15 grams of fast-acting sugar (carbohydrates) that will raise your blood glucose level.
There is also a glucagon injection kit that is a good idea to have on hand, either in your home, at work or in your vehicle-or maybe one at each location you are at. This can be used if your blood glucose level drops so low that you are unable to inject yourself.
In this kit is a needle and syringe. The syringe is filled with a diluting fluid. You inject the fluid into the vial that contains powder. Mix until it dissolves. Draw the solution into the syringe and then inject it. If you own a kit like this it is a great idea to teach your family members and close friends how to use this correctly. You never know when you might need it.